author = {Clarenz, U.},
  title = {A Stability Criterion for Extremals of Elliptic Parametric Functionals},
  journal = {Pacific Journal of Mathematics},
  year = {2003},
  volume = {208},
  pages = {231--242},
  number = {2},
  abstract = {In this paper we consider parametric integrals $\mathcal{F} $ with
	elliptic integrands depending on the surface normal. The main result
	is a stability criterion for $\mathcal{F} $-extremal immersions,
	containing the result of Barbosa and do Carmo \cite{badoca1} as a
	special case. Using similar techniques we are also able to show a
	condition for instability. The last section contains a simple proof
	of the fact that the surface normal of $\mathcal{F}$-extremals is
	topologically equivalent to a holomorphic function.},
  pdf = { 1}